Korean J. Math. Vol. 22 No. 1 (2014) pp.37-43
DOI: https://doi.org/10.11568/kjm.2014.22.1.37

$\sigma$-complete Boolean algebras and basically disconnected covers

Main Article Content

Chang Il Kim
Chang Hyeob Shin


In this paper, we show that for any $\sigma$-complete Boolean subalgebra $\mathcal M$ of $\mathcal{R}(X)$ containing $Z(X)^\#$, the Stone-space $S(\mathcal M)$ of $\mathcal M$ is a basically diconnected cover of $\beta X$ and that the subspace $\{\alpha \mid \alpha$ is a fixed $\mathcal M$-ultrafilter$\}$ of the Stone-space $S(\mathcal M)$ is the the minimal basically disconnected cover of $X$ if and only if it is a basically disconnected space and $\mathcal M\subseteq \{\Lambda_X(A) \mid A \in Z(\Lambda X)^\#\}$.

Article Details


[1] J. Ad amek, H. Herrilich, and G. E. Strecker, Abstract and concrete categories, John Wiley and Sons Inc. New York (1990). Google Scholar

[2] L. Gillman and M. Jerison, Rings of continuous functions, Van Nostrand, Prince- ton, New York, (1960). Google Scholar

[3] M. Henriksen, J. Vermeer, and R. G. Woods, Quasi-F-covers of Tychonoff spaces, Trans. Amer. Math. Soc. 303 (1987), 779–804. Google Scholar

[4] Hager A. W. and Martinez J., C-epic compactifications, Topol. and its Appl. 117 (2002), 113–138. Google Scholar

[5] M. Henriksen, J. Vermeer, and R. G. Woods, Wallman covers of compact spaces, Dissertationes Math. 283 (1989), 5–31. Google Scholar

[6] S. Iliadis, Absolute of Hausdorff spaces, Sov. Math. Dokl. 4 (1963), 295-298. Google Scholar

[7] C. I. Kim, Minimal covers and filter spaces, Topol. and its Appl. 72 (1996), 31–37. Google Scholar

[8] J. Porter and R. G. Woods, Extensions and Absolutes of Hausdorff Spaces, Google Scholar

[9] Springer, Berlin, (1988). Google Scholar

[10] J. Vermeer, The smallest basically disconnected preimage of a space, Topol. Appl. Google Scholar

[11] (1984), 217–232. Google Scholar